Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 268, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 15, 2005, 3:27 PM CDT for Pittsburg County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2005, 3:27 PM CDT (20:27 UTC)
- Expired
- Jul 15, 2005, 4:06 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 122 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 152027 SVRTSA OKC121-152130- /O.NEW.KTSA.SV.W.0268.050715T2027Z-050715T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 327 PM CDT FRI JUL 15 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 430 PM CDT * AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BLOCKER... MOVING WEST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALDERSON... KREBS AND MCALESTER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3489 9551 3507 9550 3504 9584 3479 9578 $$
2 follow-up statements
000 WWUS54 KTSA 152050 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 350 PM CDT FRI JUL 15 2005 OKC121-152130- /O.CON.KTSA.SV.W.0268.000000T0000Z-050715T2130Z/ PITTSBURG OK- 350 PM CDT FRI JUL 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR PITTSBURG COUNTY... AT 347 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF BACHE...MOVING WEST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BACHE... ALDERSON...KREBS AND MCALESTER. LAT...LON 3488 9556 3506 9558 3503 9587 3479 9582 $$
000 WWUS54 KTSA 152106 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 406 PM CDT FRI JUL 15 2005 OKC121-152116- /O.CAN.KTSA.SV.W.0268.000000T0000Z-050715T2130Z/ PITTSBURG OK- 406 PM CDT FRI JUL 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3488 9556 3506 9558 3503 9587 3479 9582 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 10:43 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 15, 10:43 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1043 AM CDT FRI JUL 15 2005 .DISCUSSION... A SURFACE TROUGH LIES SOUTHWEST TO NORTHEAST JUST SOUTHEAST OF THE TSA FORECAST AREA. THIS WILL BE THE CATALYST FOR SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. CHANCE POPS TAPERING TO A SLIGHT CHANCE TOWARD THE NORTHEAST STILL LOOK FOR THIS AFTERNOON. HAVE SLIGHTLY RAISED MAXIMUM TEMPERATURES OVER PART OF NORTHWEST ARKANSAS. ALL OTHER FORECAST ELEMENTS APPEAR TO BE ON TRACK. UPDATED PRODUCTS WILL BE OUT SHORTLY. SHORT TERM FORECASTER ID= 06 LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Jul 15, 3:16 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 316 PM CDT FRI JUL 15 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 311 PM CDT FRI JUL 15 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALONG AND SOUTH OF A FAYETTEVILLE TO MCALESTER LINE. ONSET...ONGOING...ENDING BY MID EVENING. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF SOUTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING HOURS. ISOLATED SEVERE DOWNBURSTS WILL BE POSSIBLE WITH THESE STORMS...POSSIBLY PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. THE RISK OF SEVERE WEATHER WILL DECREASE AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT LIKELY DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE MID LEVEL SHEAR AXIS WILL BE LESS OF A FACTOR AS IT WEAKENS AND DRIFTS TO THE SOUTHEAST OVER THE WEEKEND. MID LEVEL HIGH PRESSURE WILL GRADUALLY BECOME MORE PREDOMINANT BY EARLY NEXT WEEK. THE MOIST AND UNSTABLE AIR MASS WILL REMAIN...AND DAYTIME HEATING WILL CONTINUE PRODUCING SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
In the hours before
Special weather statement, Jul 15, 1:59 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
159 PM CDT FRI JUL 15 2005
ARZ019-020-029-151945-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
159 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
FRANKLIN AND SEBASTIAN
IN NORTHWEST ARKANSAS
CRAWFORD
AT 159 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF LONELM...MOVING WEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CASS...PLEASANT HILL...PARADISE...
PINEY...CONCORD...OZARK...MULBERRY...VESTA...CECIL...ALTUS...TONEY...
LONELM...CRAVENS...WATALULA...JETHRO...FERN...BARNES...TURNERS
BEND...WIEDERKEHR VILLAGE...BARLING...LAVACA...RYE HILL...CENTRAL
CITY...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...KIBLER...
SHIBLEY...FURRY...DYER...FIGURE FIVE AND RUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 15, 2:15 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
215 PM CDT FRI JUL 15 2005
OKZ074-152000-
HASKELL OK-
215 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
HASKELL
AT 215 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF LEQUIRE...MOVING WEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEQUIRE...LEWISVILLE AND KINTA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 15, 2:32 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT FRI JUL 15 2005
OKZ075-152015-
LATIMER OK-
232 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 232 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHEAST OF BENGAL...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BENGAL AND PANOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 15, 2:41 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT FRI JUL 15 2005
ARZ019-029-152030-
CRAWFORD AR-SEBASTIAN AR-
241 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 241 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF RUDY TO 4 MILES NORTH OF
BARLING...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MILL CREEK...CONCORD...FORT
SMITH...BARLING...BONANZA...JENNY LIND...RYE HILL...CENTRAL CITY...
VAN BUREN...ALMA...CEDARVILLE...KIBLER...SHIBLEY...FURRY...FIGURE
FIVE AND RUDY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 15, 2:52 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT FRI JUL 15 2005
OKZ053-152030-
CHOCTAW OK-
252 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 252 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOPER...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...GAY...UNGER AND SOPER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.Special weather statement, Jul 15, 3:13 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT FRI JUL 15 2005
OKZ073-075-152100-
LATIMER OK-PITTSBURG OK-
313 PM CDT FRI JUL 15 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
PITTSBURG AND LATIMER
AT 313 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF FEATHERSTON...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DOW...BACHE...ALDERSON...
BLOCKER AND FEATHERSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND VERY
HEAVY RAINFALL.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.